Levo side effects

I was on Levo for 2 years. During the treament I was urinating with blood and It felt like I had urine tract infections for every 2 months . I am 28 years old and I had never have urine tract infection B4. And everytime after urnitaing with blood. The next day i went to doctor. they found no infection in urine. I also never have eyes infectjon before but last year I had eyes infections for several times. I think levo made my immune very weak . I really hate it and I stopped using last 5 months i have not had bleeding lately. I am now having depression. Paranyoid all the time. I think I have to go back to see doc next week ;(

7 Replies

  • Lthi,

    I am sorry to hear you feel so unwell but is dangerous to suddenly stop taking prescribed medication. Levothyroxine appears to give many of us horrid side effects but unless you have an alternative you should be taking it.

    I suggest you go back to your doctor and tell him how unhappy and ill you felt whilst taking Levothyroxine. He probably won't believe you (most don't) but hopefully will want to conduct thyroid hormone blood tests to assertain what is going on. Ask for TSH, FT4, FT3, and thyroid antibodies to be tested.

    Also very importantly ask for Vitamin B12, Vitamin D, Folate and Ferritin to be tested. If you are difficient in any of these it can alter the way Levothyroxine works in your body and make side effects worse. If your doctor won't test these you can have the tests done privately.

    If you post all results with ranges (numbers in brackets), other knowledgable members will advise you.

    If your thyroid is not working properly and you keep going without medication you will sooner or later become even more ill.

    I have horrid side effects from Levothyroxine, have had blood in my urine several times and now results show boarder line kidney function. I am still searching for the answer but am on my journey. You need to get on yours. Good luck Lthi.

  • Thanks very Flower007 for your reply, I did not knlw know these info before as there was lack of consultation from my previous doc in Singapore. and I am sorry to heae about the side effect of levo that u hv hadd.

    Best of luck dear!

  • I take usually Eltroxin tablets, same levotyroxine solution but surely makes a difference. These do not leave me with side effects, although I still think that the thyroid is not working properly, as I get very sleepy in the evenings around 8.00pm sometimes, but I would still have a lot to do, so I get tired. Since they are out of stock, I am taking Levotyroxine and it make my skin, especially my face, itch a lot, pimples or spots emerge every time I take these, that is every day I take them, pimples grow and itch a lot. Sometimes even on my body I have a few. In the beginning I had tremors also. I s this only me? Is there someone else like me? Thanks.

  • Hi stefnat, Please read my post from a couple of days ago ' A Bit of 'Honesty' where you will see that a lot of people are suffering quite badly. This seems to be for about the past 4 years when they changed to generic Levothyroxine. Not everyone suffers, but many have recently. Wish you well and please keep on top of it.

  • Hi.

    I have had the rashes terriblely (all my body with itch and skin swollen) after first 2 months of 40mg levo.

    My doc precribed me rash pill and it had gone afterward even without taking the pill for rashes.

  • My doc told me to find something else, which there isn't. I take 100mg daily. I hope that by time, my body adjusts to it, since the tremor went. some years ago, it used to give me migraines every day, until I continued Eltroxin. Thanks a lot for your replies.

  • I took Eltroxin for over a year until chemist then had supply troubles. I honestly don't think it made any difference to me.

    However we are all different and I am pleased it is working for you stefnat.

You may also like...